Alert archive / Illinois / Tornado Warnings in 2015

Tornado Warning 33, NWS Chicago, IL

August 18, 2015Livingston County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 18, 2015, 4:18 PM CDT for Livingston County, Illinois. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2015, 4:18 PM CDT (21:18 UTC)
Expired
Aug 18, 2015, 5:00 PM CDT
In force
42 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Livingston County, IL

The radar

The Chicago radar (KLOT), 91 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 4:32 PM CDTTORNADO1 Se Cornell, ILBRIEF TOUCHDOWN.
Aug 18, 4:32 PM CDTTORNADO1 Se Cornell, ILBRIEF TOUCHDOWN. EF-0 TORNADO WITH NO DAMAGE OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 1:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WFUS53 KLOT 182118
TORLOT
ILC105-182200-
/O.NEW.KLOT.TO.W.0033.150818T2118Z-150818T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 500 PM CDT
    
* AT 418 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR FLANAGAN...OR 7 MILES NORTHWEST OF
  PONTIAC...MOVING NORTHEAST AT 15 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN LIVINGSTON COUNTY...INCLUDING THE FOLLOWING
  LOCATIONS...CORNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4087 8875 4093 8884 4108 8871 4097 8856
TIME...MOT...LOC 2118Z 223DEG 12KT 4092 8876 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BIRK
3 follow-up statements
370 
WWUS53 KLOT 182131
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT TUE AUG 18 2015

ILC105-182200-
/O.CON.KLOT.TO.W.0033.000000T0000Z-150818T2200Z/
LIVINGSTON IL-
431 PM CDT TUE AUG 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN LIVINGSTON COUNTY...
    
AT 430 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED ABOUT 7 MILES NORTHWEST OF PONTIAC...MOVING NORTHEAST AT 
15 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
CORNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4095 8881 4108 8871 4097 8856 4091 8872
TIME...MOT...LOC 2130Z 221DEG 13KT 4096 8871 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BIRK
652 
WWUS53 KLOT 182145
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CDT TUE AUG 18 2015

ILC105-182200-
/O.CON.KLOT.TO.W.0033.000000T0000Z-150818T2200Z/
LIVINGSTON IL-
445 PM CDT TUE AUG 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN LIVINGSTON COUNTY...
    
AT 444 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 8 MILES NORTHWEST OF PONTIAC...NEAR CORNELL...MOVING 
NORTHEAST AT 10 MPH. THIS STORM HAS ALREADY PRODUCED A BRIEF 
TORNADO JUST SOUTHEAST OF CORNELL. 

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
CORNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4098 8858 4093 8871 4098 8879 4108 8871
TIME...MOT...LOC 2144Z 216DEG 11KT 4099 8871 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BIRK
768 
WWUS53 KLOT 182157
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 PM CDT TUE AUG 18 2015

ILC105-182206-
/O.EXP.KLOT.TO.W.0033.000000T0000Z-150818T2200Z/
LIVINGSTON IL-
457 PM CDT TUE AUG 18 2015

...THE TORNADO WARNING FOR NORTHWESTERN LIVINGSTON COUNTY WILL EXPIRE
AT 500 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
ILLINOIS.

LAT...LON 4098 8858 4093 8871 4098 8879 4108 8871
TIME...MOT...LOC 2155Z 223DEG 12KT 4099 8871 

$$

BIRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 18, 3:15 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 18, 3:15 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT TUE AUG 18 2015

.SHORT TERM...
212 PM CDT

THROUGH WEDNESDAY

VERY DYNAMIC SYSTEM FOR MID AUGUST IS MOVING THROUGH THE CENTRAL
PLAINS AND INTO THE MIDWEST THIS AFTERNOON...AND WILL BRING THE
CHANCE FOR SEVERE THUNDERSTORMS TO THE AREA LATER THIS AFTERNOON AND
EVENING. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED
TORNADOES...WITH SEVERE HAIL NOT OUT OF THE QUESTION.

LOCALLY...DESTABILIZATION HAS BEEN SLOWER GOING DUE TO EXTENSIVE LOW
TO MID LEVEL CLOUD COVER OVER MUCH OF NORTHEAST ILLINOIS...BUT SLOW
DESTABILIZATION DOES CONTINUE...ESPECIALLY ALONG AND WEST OF THE
INTERSTATE 39 CORRIDOR...WHERE A TORNADO WATCH IS IN EFFECT THROUGH
MID EVENING... AND JUST TO THE SOUTH OF LIVINGSTON/FORD/IROQUOIS
COUNTIES WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS
EVENING. WEAKER DESTABILIZATION FARTHER NORTH HAS LED TO A QUICK
DECAY OF STORMS AS THEY MOVE NORTHWARD...BUT MODEL GUIDANCE DOES
CONTINUE TO SUGGEST WEAK TO MODEST DESTABILIZATION WILL CONTINUE TO
SPREAD NORTHWARD INTO NORTHERN ILLINOIS THROUGH THE AFTERNOON AND
EVENING HOURS. EXPECT THAT AS THIS OCCURS...SOME ISOLATED SHOWERS
AND STORMS WILL CONTINUE TO CREEP NORTHWARD THROUGH THE AFTERNOON.
SHEAR IS STILL WEAK ACROSS THE AREA PER SPC MESOANALYSIS AND KLOT
VWP...SO FEEL THE SEVERE THREAT IN THE NEAR TERM IS SMALL.

SHORT TERM GUIDANCE IS IN GOOD AGREEMENT IN A LEAD WAVE IN CENTRAL
MO/IA OUT AHEAD OF THE MAIN LOW MOVING INTO NW AND NC
ILLINOIS...DRIVING A BAND OF SHOWERS AND THUNDERSTORMS THROUGH THE
AREA. HIGHEST CONFIDENCE IN COVERAGE IS IN ILLINOIS...WITH
POTENTIALLY LOWER COVERAGE IN EASTERN ILLINOIS AND NORTHWEST
INDIANA. LOW AND MID LEVEL SHEAR WILL INCREASE SIGNIFICANTLY AHEAD
OF THE LINE OF STORMS. AND WHILE INSTABILITY WILL NOT BE SUPER
HIGH...IT WILL BE ENOUGH TO SUGGEST A SEVERE THUNDERSTORM RISK
EXISTS WITH THIS LINE. A TORNADO WATCH WAS ISSUED FOR NORTH CENTRAL
ILLINOIS AND ALONG THE INTERSTATE 39 CORRIDOR DUE TO THE STRONG LOW
LEVEL WIND SHEAR AND LOCALIZED BACKING OF SURFACE WINDS CLOSER TO
THE SURFACE LOW OUT WEST THAT BRINGS AN ISOLATED TORNADO THREAT.
DAMAGING WINDS ARE THE MAIN HAZARD...BUT ANY SUPERCELLULAR
DEVELOPMENT WOULD ALSO BRING A HAIL THREAT...WITH SUPERCELLS
POSSIBLE GIVEN THE INCREASED DEEP LAYER SHEAR.

AFTER THIS LEAD WAVE MOVES THROUGH THIS EVENING...THERE WILL LIKELY
BE AT LEAST A SHORT LULL IN THE ACTIVITY. SOME UNCERTAINTY EXISTS TO
HOW WIDESPREAD ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
OVERNIGHT...BUT THE MAIN UPPER LOW WILL BE INCHING CLOSER TO THE
AREA...AND ADDITIONAL ENERGY WILL SPREAD OUT AHEAD OF IT TONIGHT.
THE STRONGER FORCING REMAINS TIED TO THE LOW...BUT MOISTURE
TRANSPORT REMAINS FOCUSED INTO THE AREA TO SUGGEST AT LEAST SOME
SCATTERED ACTIVITY OVERNIGHT.

ON TUESDAY...THE OCCLUDED FRONT ASSOCIATED WITH THIS SYSTEM WILL
SPREAD ACROSS THE AREA. IT WILL BE A BREEZY TO WINDY DAY.. THE
UPPER LOW APPROACHES...AND A STRENGTHENING UPPER LEVEL JET WILL
SUPPORT SOME LOWER TOPPED SHOWERS/ISOLATED STORMS IN THE
MORNING AREA-WIDE... THEN INSTABILITY WILL BUILD AHEAD OF THE
FRONT IN THE AFTERNOON IN NORTHWEST INDIANA WHERE A MARGINAL RISK
FOR SEVERE WEATHER EXISTS TOMORROW AFTERNOON.

KMD

&&

.LONG TERM...
309 PM CDT

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...

BEGINNING OF THE PERIOD WEDNESDAY EVENING WILL SEE EASTWARD
MOVING FRONTAL BOUNDARY EXITING TO THE EAST OF THE CWA...WHILE
SURFACE LOW CONTINUES TO LIFT NORTH THROUGH THE GREAT LAKES.
ALTHOUGH THUNDERSTORM ACTIVITY WILL ALSO BE WELL EAST OF THE
AREA...IT DOES APPEAR THAT ADDITIONAL SHOWER ACTIVITY WILL BE
POSSIBLE AT LEAST THROUGH THE EVENING TIME FRAME MAINLY FOR EAST
CENTRAL ILLINOIS AND NORTHWEST INDIANA. THIS IS DUE TO AN
ADDITIONAL STRONGER VORT LOBE ANTICIPATED TO LIFT NORTHEAST OUT
AHEAD OF THE LARGE UPPER LEVEL CENTER OVER THE UPPER MIDWEST. DID
INCREASE POPS DURING THE EVENING AND EVEN HAVE SOME LINGERING
SLIGHT CHANCE POPS OVER NORTHWEST INDIANA BEYOND MIDNIGHT...AS
THIS PRECIP MAY BE SLOW TO EXIT.

DRIER AIR EXPECTED TO CONTINUE PUSHING OVER THE AREA THURSDAY
INTO THURSDAY NIGHT AND WHILE SUNNIER/DRY CONDITIONS ARE
EXPECTED...RELATIVELY COOLER AIRMASS STILL IN PLACE WILL ONLY
ALLOW TEMPS TO RISE TO THE MID TO UPPER 70S. COOLER NIGHTS WILL
ALSO BE OBSERVED...WITH SOME LOCATIONS LOWERING TO THE LOWER 50S.

FRIDAY THROUGH TUESDAY...

DRY AND SUNNY CONDITIONS LOOK TO CONTINUE INTO FRIDAY...WHILE
BACKING LOW/MID LEVEL WINDS WILL ALLOW FOR A PERIOD OF WAA. THIS
SHOULD HELP TEMPS REBOUND BACK INTO THE LOWER 80S ON FRIDAY...WITH
THIS WARM AND DRY TREND TO CONTINUE INTO SATURDAY. LATEST GUIDANCE
HAS SLOWED THE ARRIVAL OF THE NEXT SYSTEM THIS WEEKEND WITH
CONDITIONS BEGINNING TO APPEAR ON THE DRY SIDE EVEN INTO SATURDAY
NIGHT. HOWEVER...WITH SOME SLIGHT DIFFERENCE IN TIMING...SLIGHT
CHANCE TO CHANCE POPS REMAIN SATURDAY NIGHT MAINLY FOR NORTHERN
ILLINOIS...BUT WITH AN ARRIVAL OF SHOWER/THUNDERSTORM ACTIVITY
LIKELY NOT ARRIVING UNTIL AFTER MIDNIGHT. SUNDAY APPEARS TO BE THE
MORE ACTIVE DAY THIS WEEKEND AND EVEN INTO EARLY NEXT WEEK...AS
SURFACE LOW/FRONT ARE EXPECTED TO PUSH EAST ACROSS THE AREA DURING
THIS TIME. TOO EARLY TO TELL HOW INTENSE THE STORMS COULD BE GIVEN
SOME UNCERTAINTY WITH REGARD TO TIMING OF FROPA AND POTENTIAL
PRECIP WHICH COULD ACT TO LIMIT HOW UNSTABLE THE AREA DOES GET.
HOWEVER...WILL NEED TO MONITOR THIS TIME FRAME FOR POSSIBLE STRONG
TO SEVERE STORMS...AS MOISTURE AND INSTABILITY WILL LIKELY
INCREASE OUT AHEAD OF THIS SYSTEM/DECENT FORCING.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* THUNDERSTORM CHANCES INCREASING THROUGH THE DAY...WITH THE BEST
  CHANCES EARLY THIS EVENING.

* CHANCE OF A PERIOD OF LOW MVFR CIGS EARLY WEDNESDAY MORNING.

KJB

//DISCUSSION...UPDATED 18Z...

THE MAIN AVIATION WEATHER CONCERN DURING THE PERIOD WILL BE THE
THREAT OF THUNDERSTORMS OVER THE AIRFIELDS...ESPECIALLY EARLY THIS
EVENING.

A MOIST LOWER LEVEL AIRMASS HAS ALLOWED FOR THE DEVELOPMENT OF SOME
MVFR BASED STRATOCUMULUS ACROSS THE AREA EARLY THIS AFTERNOON.
HOWEVER...THE THUNDERSTORM THREAT OVER THE AREA APPEARS RATHER LOW
FOR AT LEAST THE NEXT FEW HOURS. THUNDERSTORMS DO LOOK TO DEVELOP TO
OUR WEST AND SOUTHWEST THROUGH THE AFTERNOON...AND THESE STORMS
WOULD THEN LIKELY SHIFT EASTWARD OVER NORTH CENTRAL ILLINOIS LATE
THIS AFTERNOON AND EARLY THIS EVENING (23-03 UTC)...THEN ACROSS THE
EASTERN TERMINALS DURING THE EARLY EVENING HOURS (1-4 UTC). A PERIOD
OF HEAVY RAIN AND GUSTY WINDS LOOK TO ACCOMPANY THESE STORMS.

FOLLOWING THIS LINE OF STORMS THIS EVENING...IT APPEARS THINGS WILL
QUIET DOWN OVER THE AREA. HOWEVER...THERE IS STILL A SMALL THREAT OF
SOME ADDITIONAL WIDELY SCATTERED SHOWERS OR STORMS OVERNIGHT...BUT
CONFIDENCE ON THIS IS TOO LOW TO INCLUDE A MENTION IN THE LATEST TAF
FORECAST. THE COLD FRONT WILL SHIFT ACROSS THE AREA EARLY WEDNESDAY
MORNING. WEST-SOUTHWESTERLY WINDS WILL BECOME A BIT GUSTY DURING THE
DAY IN THE WAKE OF THIS FRONT. THERE IS ALSO A THREAT OF A PERIOD OF
LOWER MVFR CIGS EARLY IN THE MORNING.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM WITH WIND TRENDS.
* MEDIUM WITH TSRA/SHRA TIMING THIS EVENING.
* LOW WITH CIG/VSBY TRENDS EARLY WEDNESDAY MORNING.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT...VFR. SW WINDS.
THURSDAY...VFR. SW WINDS.
FRIDAY...VFR. SW WINDS.
SATURDAY...VFR. SE WINDS.
SUNDAY...CHC THUNDERSTORMS. IFR PSBL. SW WINDS.
MONDAY...VFR. NW WINDS.

BMD

&&

.MARINE...
309 PM CDT

FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE CENTRAL PART OF THE
LAKE...WHILE STRONGER SURFACE LOW CONTINUES TO SLOWLY LIFT
NORTH/NORTHEAST. THIS HAS ALLOWED FOR A CONTINUED VARYING WIND
FIELD ACROSS THE ENTIRE LAKE...WHILE EAST NORTHEAST WINDS ARE
BEING OBSERVED OVER THE NORTH HALF AND EAST SOUTHEAST WINDS ARE
OCCURRING ACROSS THE SOUTH HALF. THIS VARIABILITY WILL LIKELY
CHANGE TONIGHT AS THIS SURFACE LOW CONTINUES TO LIFT NORTH. EXPECT
A TREND TOWARDS SOUTH TO SOUTHEAST WINDS FOR THE ENTIRE LAKE
TONIGHT INTO WEDNESDAY MORNING WHILE SPEEDS INCREASE TO 30 KT.
SOUTHERLY WINDS TO 30 KT WILL PREVAIL ON WEDNESDAY AND THEN BECOME
MORE SOUTHWEST LATE WEDNESDAY AND WEDNESDAY NIGHT...BEFORE TURNING
MORE WESTERLY ON THURSDAY. THROUGHOUT THIS ENTIRE PERIOD...WINDS
TO 30 KT WILL BE LIKELY. HAVE NOT INCLUDED ANY MENTION OF GALES IN
THE FORECAST...BUT WILL NEED TO CONTINUE TO MONITOR FOR AT LEAST A
PERIOD OF GALE FORCE GUSTS.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 11:58 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1158 AM CDT TUE AUG 18 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191700-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1158 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE:

  WIND GUSTS IN EXCESS OF 60 MPH.
  SMALL HAIL.
  FREQUENT LIGHTNING.
  HEAVY DOWNPOURS WITH LOCALIZED FLOODING.

  DISCUSSION...INCLUDING AREAS AFFECTED AND TIMING:

  ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS
  AFTERNOON...MAINLY SOUTH OF INTERSTATE 80. HIGHER CHANCES FOR
  MORE WIDESPREAD THUNDERSTORMS WILL ARRIVE ACROSS NORTHERN
  ILLINOIS STARTING EARLY THIS EVENING...AND THEN SPREAD EAST
  ACROSS THE REMAINING OUTLOOK AREA OVERNIGHT. HOWEVER...THE
  HIGHEST RISK FOR SEVERE WEATHER IS ACROSS NORTHERN ILLINOIS
  THIS EVENING...ALONG AND WEST OF INTERSTATE 39.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO
RETURN AGAIN SATURDAY NIGHT INTO SUNDAY. SOME OF THE
THUNDERSTORMS ON WEDNESDAY COULD BE SEVERE...MAINLY OVER FAR
NORTHEASTERN AND EAST CENTRAL ILLINOIS AND NORTHWESTERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

&&

LMZ740>745-191700-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1158 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE STRONGEST
STORMS MAY PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY WEDNESDAY THROUGH
THURSDAY.

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO
RETURN SATURDAY NIGHT INTO SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191700-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1158 AM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE. THE STRONGEST STORMS MAY PRODUCE
GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO
RETURN SATURDAY NIGHT INTO SUNDAY.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Aug 18, 12:20 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1220 PM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       PORTAGE                 41.59N 87.18W
08/18/2015  M2.90 INCH       PORTER             IN   TRAINED SPOTTER

&&

KBIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:40 PM CDTSpecial Weather StatementLOTCook35 min
Aug 17, 8:46 PM CDTSpecial Marine WarningLOT59 min
Aug 17, 9:08 PM CDTAreal Flood AdvisoryLOTCook, DuPage3 hr
Aug 17, 9:34 PM CDTFlash Flood WarningLOTCook, DuPage6 hr
Aug 18, 3:41 AM CDTAreal Flood AdvisoryLOTCook, Kankakee, Livingston, Will6 hr
Aug 18, 4:03 AM CDTAreal Flood AdvisoryLOTKankakee6 hr
Aug 18, 7:55 AM CDTAreal Flood AdvisoryLOTFord, Iroquois, Livingston3 hr
Aug 18, 5:07 PM CDTTornado Warning Tornado observedLOTLivingston38 min
Aug 18, 6:19 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle, Livingston56 min
Aug 18, 6:53 PM CDTSpecial Weather StatementLOTGrundy, Kendall, Livingston52 min

Nearby

Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.